MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ELEVATOR XL; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. ELEVATOR XL; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number 72202628
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a hip arthroscopy, the cable of the elevator xl broke while in contact with the patient and was removed.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H2, h6.One 72202628 elevator xl used in treatment, was not returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.The complaint states: ¿ during a hip arthroscopy, the cable of the elevator xl broke while in contact with the patient and was removed¿.This a six year old device.An exact root cause cannot be determined however, excessive force, improper use or cleaning of device may be a factor.The instruction for use states: ¿pay careful attention to cleaning devices with challenging design features.Challenging design features can include, but not limited to, suction levers, stopcocks, interfaces, cannulations, holes, blind holes, crevices, hinges, mating surfaces, etc¿.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of complaints and manufacturing batch records was preformed, no other complaints of this failure was found.

Brand Name
ELEVATOR XL
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9921580
Report Number1219602-2020-00586
Device Sequence Number3423265
Product Code MDM
UDI-Device Identifier03596010651426
UDI-Public03596010651426
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202628
Device Catalogue Number72202628
Device Lot Number50515624
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date05/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR